Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 12, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Nov 16, 2014, 3:30 PM CST for 5 counties in Texas. It took effect at Nov 16, 2014, 11:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 3:30 PM CST (21:30 UTC)
- In effect from
- Nov 16, 2014, 11:00 PM CST
- Expired
- Nov 17, 2014, 9:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWUS74 KBRO 162130 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CST SUN NOV 16 2014 ...VERY STRONG NORTH WINDS EXPECTED LATE TONIGHT THROUGH MONDAY MORNING... .VERY STRONG NORTH WINDS WILL BE BUILDING IN BEHIND A COLD FRONT THAT WILL MOVE THROUGH DEEP SOUTH TEXAS LATE TONIGHT. THE STRONGEST WINDS WILL AFFECT MAINLY THE EASTERN PORTIONS OF DEEP SOUTH TEXAS FROM LATE TONIGHT THROUGH MONDAY MORNING. TXZ250-251-253>257-170530- /O.NEW.KBRO.WI.Y.0012.141117T0500Z-141117T1500Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 330 PM CST SUN NOV 16 2014 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST MONDAY. * WINDS...STRONG NORTH WINDS OF 25 TO 35 MPH WILL AFFECT THOSE AREAS OF DEEP SOUTH TEXAS MAINLY ALONG AND EAST OF THE HIGHWAY 281 CORRIDOR. * TIMING...THE STRONGEST WINDS WILL ACROSS THE ADVISORY AREA FROM 11 PM TONIGHT THROUGH MIDMORNING MONDAY. * IMPACT...DRIVING ON EAST TO WEST ROADWAYS WILL BE MADE DIFFICULT BY THE STRONG NORTH WINDS. SMALL OBJECTS MAY BE BLOWN AROUND AND OUTDOOR ITEMS SUCH AS TRASH CANS... LAWN FURNITURE AND BASKETBALL GOALS MAY BE BLOWN OVER. MINOR DAMAGE TO OUTBUILDINGS AND SHEDS AND ROOFS OF POORLY CONSTRUCTED MOBILE HOMES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
3 follow-up statements
104 WWUS74 KBRO 170444 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1044 PM CST SUN NOV 16 2014 ...VERY STRONG NORTH WINDS EXPECTED LATE TONIGHT THROUGH MONDAY MORNING... .VERY STRONG NORTH WINDS WILL BE BUILDING IN BEHIND A COLD FRONT THAT IS MOVING THROUGH DEEP SOUTH TEXAS TONIGHT. THE STRONGEST WINDS WILL AFFECT MAINLY THE EASTERN PORTIONS OF DEEP SOUTH TEXAS FROM LATE TONIGHT THROUGH MONDAY MORNING. TXZ250-251-253>257-171230- /O.CON.KBRO.WI.Y.0012.141117T0500Z-141117T1500Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1044 PM CST SUN NOV 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS...STRONG NORTH WINDS OF 25 TO 35 MPH WILL AFFECT THOSE AREAS OF DEEP SOUTH TEXAS MAINLY ALONG AND EAST OF THE HIGHWAY 281 CORRIDOR. * TIMING...THE STRONGEST WINDS WILL ACROSS THE ADVISORY AREA FROM 2 AM TO 8 AM OVERNIGHT INTO MONDAY MORNING. * IMPACT...DRIVING ON EAST TO WEST ROADWAYS WILL BE MADE DIFFICULT BY THE STRONG NORTH WINDS. SMALL OBJECTS MAY BE BLOWN AROUND AND OUTDOOR ITEMS SUCH AS TRASH CANS... LAWN FURNITURE AND BASKETBALL GOALS MAY BE BLOWN OVER. MINOR DAMAGE TO OUTBUILDINGS AND SHEDS AND ROOFS OF POORLY CONSTRUCTED MOBILE HOMES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
337 WWUS74 KBRO 171227 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 627 AM CST MON NOV 17 2014 ...VERY STRONG NORTH WINDS CONTINUE THIS MORNING... .VERY STRONG NORTH WINDS HAVE DEVELOPED BEHIND YESTERDAYS COLD FRONT. THE STRONGEST WINDS WILL AFFECT MAINLY THE EASTERN PORTIONS OF DEEP SOUTH TEXAS THIS MORNING. TXZ250-251-253>257-171500- /O.CON.KBRO.WI.Y.0012.000000T0000Z-141117T1500Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 627 AM CST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...STRONG NORTH WINDS OF 25 TO 35 MPH WILL AFFECT THOSE AREAS OF DEEP SOUTH TEXAS MAINLY ALONG AND EAST OF THE HIGHWAY 281 CORRIDOR. * TIMING...THE STRONGEST WINDS WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH MIDMORNING. * IMPACT...DRIVING ON EAST TO WEST ROADWAYS WILL BE MADE DIFFICULT BY THE STRONG NORTH WINDS. SMALL OBJECTS MAY BE BLOWN AROUND AND OUTDOOR ITEMS SUCH AS TRASH CANS... LAWN FURNITURE AND BASKETBALL GOALS MAY BE BLOWN OVER. MINOR DAMAGE TO OUTBUILDINGS AND SHEDS AND ROOFS OF POORLY CONSTRUCTED MOBILE HOMES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
379 WWUS74 KBRO 171509 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 909 AM CST MON NOV 17 2014 ...NORTHWEST WINDS GRADUALLY DIMINISHING ACROSS DEEP SOUTH TEXAS... TXZ250-251-253>257-171615- /O.EXP.KBRO.WI.Y.0012.000000T0000Z-141117T1500Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 909 AM CST MON NOV 17 2014 ...WIND ADVISORY HAS EXPIRED... SURFACE REPORTS FROM AROUND THE AREA INDICATE THAT THE NORTHWEST WINDS HAVE DIMINISHED BELOW WIND ADVISORY LEVELS. SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE THIS MORNING. HOWEVER BREEZY NORTHWEST WINDS WILL LIKELY PERSIST IN THE 20 TO 25 MPH RANGE ACROSS MUCH OF DEEP SOUTH TEXAS THROUGHOUT THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:22 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 16, 3:22 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
322 PM CST SUN NOV 16 2014
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...THE COLD FRONT TO OUR
NORTH HAS PUSHED THROUGH THE MUCH OF CENTRAL TX AND IS PROGRESSING
STEADILY SOUTHWARDS THIS AFTERNOON. THE SHORT RANGE GUIDANCE FROM
THE MAV/MET AND THE ECMWF IS IN PRETTY DECENT AGREEMENT ON THE
TIMING OF THE PASSAGE OF THE FRONT LATE TONIGHT THROUGH EARLY MONDAY
MORNING. THE ECMWF IS A LITTLE SLOWER VERSUS THE MAV AND MET NUMBERS
BUT NOT BY MUCH. SURFACE OBS FROM CENTRAL TX INDICATE PLENTY OF COLD
AIR SPREADING SOUTHWARDS IN THE WAKE OF THE FRONT. SO EXPECT A
PRETTY QUICK DROP IN TEMPS THROUGHOUT LATE TONIGHT...MONDAY AND TUES
IN THE WAKE OF THE FRONT.
THE MAIN ISSUE TO DEAL WITH THIS AFTERNOON CONCERNS ADVISORIES AND
POTENTIAL ADVISORIES. THE POST FRONTAL GRADIENT FLOW APPEARS TO BE
STRONG ENOUGH LATE TONIGHT THROUGH EARLY MONDAY MORNING TO FORCE THE
SURFACE WINDS UP INTO WIND ADVISORY CRITERIA MAINLY FOR THE EAST
HALF OF THE BRO CWA. THE PGF WILL DECREASE ENOUGH LATER TOMORROW TO
ALLOW THE WINDS TO FALL BELOW WIND ADVISORY CRITERIA LATER IN THE
DAY.
WILL BE EDGING TEMPS DOWN A LITTLE BIT LOWER FOR MINS TONIGHT AND
TOMORROW NIGHT AS BOTH THE MAV AND MET NUMBERS ARE COMING IN A
LITTLE BIT COLD VERSUS YESTERDAYS SHORT TERM MODEL RUNS. THE MAIN
THREAT FOR NEAR FREEZING TEMPS LOOKS TO BE CONFINED MAINLY ACROSS
THE FAR NORTHERN PORTIONS OF THE BRO CWA WHERE GUIDANCE IS HINTING
AT SOME NEAR FREEZING TEMPS FOR BOTH HBV AND BKS. FOR NOW WILL HOLD
OF ON MENTIONING ANY FREEZING TEMPS OR FREEZE WATCHES AT THIS TIME
IN ORDER TO SEE IF THE SHORT TERM MODELS MAINTAIN THIS TREND ON THE
FUTURE RUNS.
THE COMBINATION OF THE STRONG NORTH WINDS AND STRONG CAA WILL RESULT
IN PRETTY LOW WIND CHILL READINGS FOR BOTH TONIGHT AND TOMORROW
NIGHT. HOWEVER CURRENT FORECAST WIND CHILL VALUES APPEAR TO REMAIN
JUST ABOVE WIND CHILL ADVISORY CRITERIA FOR THE REGION. SO WILL HOLD
OFF ON THIS ADVISORY FOR NOW.
BOTH THE GFS AND NAM SHOW FAIRLY LIMITED MOISTURE VALUES POOLING
AHEAD OF AND JUST BEHIND THE COLD FRONT. ACCORDINGLY POPS WILL
LIKELY BE LIMITED TO THE IMMEDIATE FROPA AND WILL BE CONFINED MAINLY
TO THE COASTLINE AND OFFSHORE WATERS FOR LATE TONIGHT THROUGH EARLY
MONDAY.
.LONG TERM /TUESDAY THROUGH SUNDAY/...SFC HIGH PRESSURE BEHIND
THE COLD FRONT FROM THE SHORT TERM WILL SETTLE INTO TX/LA AREA
THEN MOVE TO THE EAST COAST BY WEDNESDAY. COASTAL TROUGHING WILL
DEVELOP ONCE AGAIN WITH ABUNDANT CLOUD COVER AND CHANCES FOR LIGHT
RAIN /BETTER CHANCES ALBEIT SLIGHT WILL EXIST NEAR THE COAST AND
COASTAL WATERS/. THE COASTAL TROUGH WEAKENS WEDNESDAY ALLOWING SFC
WINDS TO BECOME EASTERLY WEDNESDAY AND SOUTHEASTERLY THURSDAY. THE
CHANCE FOR PRECIPITATION WILL HANG AROUND THURSDAY AND FRIDAY AS A
SHORTWAVE TROUGH MOVES ACROSS TEXAS INTO THE SOUTHEAST FRIDAY.
SATURDAY AND SUNDAY LOOK DRY FOR NOW WITH SOUTHERLY CONTINUING
AHEAD OF A STRONGER S/W TROUGH MOVING ACROSS THE NORTHERN PLAINS.
TUESDAY WILL BE A CHILLY DAY AHEAD OF WINDS SWITCHING AROUND TO THE
EAST WEDNESDAY AND SOUTHEAST THURSDAY THROUGH THE WEEKEND. THIS WILL
ALLOW THE WARMING TREND TO COMMENCE WITH 60S FOR HIGHS WEDNESDAY
INCREASING TO LOW/MID 70S THURSDAY AND MID/UPPER 70S TO APPROACHING
80 DEGREES BY THE WEEKEND.
&&
.MARINE...TONIGHT THROUGH MONDAY NIGHT...THE MARINE WINDS AND SEAS
REMAIN RELATIVELY QUIET TODAY AHEAD OF THE APPROACHING COLD FRONT.
THE MARINE CONDITIONS SHOULD DEGRADE PRETTY QUICKLY LATER TONIGHT AS
THE STRONG NORTHERLY FLOW PUSHES IN BEHIND THE FRONT. WILL MAINTAIN
THE GALE WARNING AS IS FOR BOTH THE BAY AND GULF WATERS. THE PGF
WILL START TO WEAKEN LATE ON MONDAY INTO MONDAY NIGHT ALLOWING THE
WINDS AND SEAS TO DECREASE SOMEWHAT. HOWEVER EXPECT THE SCA
CONDITIONS TO LIKELY PERSIST ON THROUGH MONDAY NIGHT. CURRENT MARINE
FORECAST AND ADVISORY ALIGNMENT LOOKS ON TRACK WITH NO MAJOR CHANGES
NEEDED.
TUESDAY THROUGH FRIDAY...ADVERSE MARINE CONDITIONS WILL REMAIN
THROUGH THURSDAY WITH ELEVATED SEAS AND STRONG WINDS. NORTHERLY
WINDS TUESDAY WILL GIVE WAY TO STRONG SOUTHERLY WINDS WEDNESDAY
NIGHT AND THURSDAY. WINDS BECOME MORE MODERATE FRIDAY WITH WAVE
HEIGHTS DECREASING BUT EXERCISE CAUTION MAY BE NEEDED THROUGH
FRIDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 41 52 43 60 / 30 20 10 20
BROWNSVILLE 41 50 42 60 / 30 20 10 20
HARLINGEN 42 51 38 59 / 30 10 10 20
MCALLEN 43 53 38 57 / 30 10 0 20
RIO GRANDE CITY 43 55 35 56 / 20 10 0 20
SOUTH PADRE ISLAND 45 54 48 61 / 30 30 20 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 PM THIS EVENING TO 9 AM CST MONDAY FOR
TXZ250-251-253>257.
GM...GALE WARNING FROM 9 PM THIS EVENING TO NOON CST MONDAY FOR
GMZ130-132-135.
GALE WARNING FROM 9 PM THIS EVENING TO 6 PM CST MONDAY FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...60
LONG TERM...55
GRAHPICS/UPPER-AIR...65Hazardous weather outlook, Nov 16, 3:58 AM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 358 AM CST SUN NOV 16 2014 TXZ248>257-171000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 358 AM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A HIGH RISK OF RIP CURRENTS ALONG THE AREA BEACHES TODAY. A STRONG COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS TONIGHT INTO MONDAY BRINGING WITH IT VERY STRONG NORTHERLY WINDS AND COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH THE FORECAST PERIOD. A COASTAL FLOOD WATCH MAY BE NECESSARY LATE MONDAY FOR INCREASING SURF DUE TO VERY STRONG NORTHERLY WINDS ACROSS THE COASTAL WATERS. A WIND ADVISORY MAY BE NEEDED ALONG THE COASTAL COUNTIES LATE SUNDAY NIGHT INTO MONDAY MORNING FOR SUSTAINED WINDS 30 TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-171000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 358 AM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A GALE WARNING IS IN EFFECT FOR ALL COASTAL WATERS TONIGHT THROUGH MONDAY. GALE CONDITIONS ARE VERY LIKELY AS A STRONG COLD FRONT MOVES THROUGH TONIGHT AND POLAR HIGH PRESSURE BUILDS TOWARDS THE LOWER TEXAS COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A GALE WARNING WILL CONTINUE TO BE IN EFFECT FOR ALL COASTAL WATERS THROUGH MONDAY. SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH TUESDAY. SOUTHEAST WINDS WILL INCREASE FRIDAY AND SATURDAY WITH SMALL CRAFT ADVISORY POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:48 PM CST | Gale Warning | BRO | 44 hr | |
| Nov 16, 7:32 AM CST | Dense Fog Advisory | BRO | Cameron, Willacy | 2 hr |
| Nov 16, 7:40 AM CST | Marine Dense Fog Advisory | BRO | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.